Louisiana, 2003Flash Flood in Louisiana, May 7, 2003
May 7, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 1:20 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, May 7, 1:20 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT WED MAY 7 2003
UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR
FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY.
17
PREVIOUS DISCUSSION...
THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS
WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20
CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND
NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN.
WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE
EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT
BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL
BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N.
FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE
OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE
ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL
LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY
TUESDAY. 17
PRELIMS...
SHV 88/72/90/72/90 3000
MLU 88/72/90/72/90 3000
TXK 87/72/90/72/90 3002
TYR 89/73/90/72/90 2000
LFK 90/73/90/73/90 2000
.SHV...NONE.
Hazardous weather outlook, May 6, 11:00 AM CST, 16 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 7, 1:49 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
249 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM PERRYVILLE TX WIND DAMAGE
05/06/03 WOOD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
1145 PM 15 NE MINEOLA TX TORNADO
05/06/03 WOOD POSSIBLE TORNADO DAMAGE.
HOUSE DESTROYED. NUMEROUS
TREES DOWN. REPORTED BY LAW
ENFORCEMENT.
1205 AM 4 W ROSEWOOD TX 1.75 INCH HAIL
05/07/03 UPSHUR REPORTED BY LAW
ENFORCEMENT.
1235 AM 3 N GILMER TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
SPOTTERS.
1235 AM ORE CITY TX 1.00 INCH HAIL
05/07/03 UPSHUR REPORTED BY SPOTTERS.
1235 AM ORE CITY TX TORNADO
05/07/03 UPSHUR POSSIBLE TORNADO DAMAGE.
TREES DOWN. REPORTED BY
BROADCAST MEDIA.
0110 AM 3 E TOLLETTE AR .88 INCH HAIL
05/07/03 HOWARD REPORTED BY EMERGENCY
MANAGER.
20Local storm report, May 7, 2:02 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 4 W JEFFERSON TX 1.25 INCH HAIL
05/07/03 MARION REPORTED BY LAW
ENFORCEMENT.
0115 AM 4 W JEFFERSON TX TORNADO
05/07/03 MARION POSSIBLE TORNADO DAMAGE.
NUMEROUS TREES
DOWN...INCLUDING ONE TREE
THROUGH A HOUSE. REPORTED
BY LAW ENFORCEMENT.
0130 AM JEFFERSON TX 2.75 INCH HAIL
05/07/03 MARION BASEBALL SIZE HAIL
SHATTERED WINDOWS IN
VEHICLES. REPORTED BY
BROADCAST MEDIA.
20Local storm report, May 7, 2:15 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM OIL CITY LA 1.75 INCH HAIL
05/07/03 CADDO REPORTED BY BROADCAST
MEDIA.
20Local storm report, May 7, 3:10 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM 3 S SHONGALOO LA .75 INCH HAIL
05/07/03 WEBSTER REPORTED BY SPOTTER.
20Flash Flood, Claiborne
- When
- May 7, 3:50 AM CST to 5:50 AM CST
- Where
- Claiborne County, Homer
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.823, -92.996 (the zone’s center; the record gives no point)
One foot of water reported along Highway 79 South causing traffic to be rerouted.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354252.